MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 4/17 MM; KNEE TIBIAL INSERT

MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 4/17 MM; KNEE TIBIAL INSERT
Catalog Number 02.12.0417FR
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 10/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 5 november 2019.Lot 154783: 50 items manufactured and released on 20 jan 2016.Expiration date: 2021-01-06.No anomalies found related to the problem.To date, 10 items of the same lot have been already sold without any similar reported events.Additional implant involved: gmk-sphere 02.07.F11030 primary extension stem ø11mm / l 30 mm (k133630) lot.182015.Batch review performed on 5 november 2019.Lot 182015: 140 items manufactured and released on 8 may 2018.Expiration date: 2023-04-23.No anomalies found related to the problem.To date, 130 items of the same lot have been already sold without any similar reported events.Additional implant involved: gmk-sphere 02.12.T3i4r tibial tray fixed cemented size t3-i4 r (k121416) lot.180377.Batch review performed on 5 november 2019.Lot 180377: 117 items manufactured and released on 23 apr 2018.Expiration date: 2023-04-13.No anomalies found related to the problem.To date, 108 items of the same lot have been already sold without any similar reported events.Additional implant involved: gmk-sphere 02.12.0004r femoral component sphere cemented size 4 r (k121416) lot.180366.Batch review performed on 5 november 2019.Lot 180366: 71 items manufactured and released on 16 apr 2018.Expiration date: 2023-04-05.No anomalies found related to the problem.To date, 65 items of the same lot have been already sold without any similar reported events.Additional implant involved: gmk-sphere 02.07.0033rp patella resurfacing size 1 (k090988) lot.180308.Batch review performed on 5 november 2019.Lot 180308: 130 items manufactured and released on 8 may 2018.Expiration date: 2023-04-25.No anomalies found related to the problem.To date, 124 items of the same lot have been already sold without any similar reported events.
 
Event or Problem Description
Second revision surgery performed 9 months after the first revision surgery due to an infection and the pathogen is unknown.The surgeon removed all hardware and implanted a new femur and insert to act as a spacer.The first revision surgery was performed due to an infection (insert revised).

Brand Name
GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 4/17 MM
Common Device Name
KNEE TIBIAL INSERT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key9334341
Report Number3005180920-2019-00980
Device Sequence Number2243956
Product Code JWH
UDI-Device Identifier07630030826665
UDI-Public07630030826665
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/06/2021
Device Catalogue Number02.12.0417FR
Device Lot Number154783
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2019
Initial Report FDA Received Date11/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;